On uniqueness of characteristic classes

Research output: Contribution to journalJournal articleResearchpeer-review

We give an axiomatic characterization of maps from algebraic K-theory. The results apply to a large class of maps from algebraic K-theory to any suitable cohomology theory or to algebraic K-theory. In particular, we obtain comparison theorems for the Chern character and Chern classes and for the Adams operations and ¿-operations on higher algebraic K-theory. We show that the Adams operations and ¿-operations defined by Grayson agree with the ones defined by Gillet and Soulé.
Original languageEnglish
JournalJournal of Pure and Applied Algebra
Issue number6
Pages (from-to)1223-1242
Number of pages20
Publication statusPublished - 2011

ID: 40285414